MAUDE Adverse Event Report: GD MEDICAL CYLINDRICAL SPONGE 1-1/2 X 1/2, DOUBLE-STRUNG 5/PK 100/CS; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

GD MEDICAL CYLINDRICAL SPONGE 1-1/2 X 1/2, DOUBLE-STRUNG 5/PK 100/CS; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 30-045
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A user facility reported, " it comes out in the throat of patients.So very problematic in surgery for tonsils.Several packaging must be discarded as they are unusable (budgetary consequence).Product sterility may be compromised (risk to user)" the specific problem and adverse event that occurred were not described.Deroyal has requested additional information on the issue and adverse event.A supplier corrective action request (scar) will be been sent to the sponge supplier, gd medical.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, " it comes out in the throat of patients.So very problematic in surgery for tonsils.Several packaging must be discarded as they are unusable (budgetary consequence).Product sterility may be compromised (risk to user)" the specific problem or adverse event that occurred because of the problem were not described.
 
Additional Manufacturer Narrative
Deroyal requested additional information on the issue and adverse event on (b)(6) and (b)(6), however, no response from the customer was received.Deroyal reviewed work orders and failure mode and effects analysis (fmea) and no issues were found.A complaint to sales ratio was completed from (b)(6) 2022 to (b)(6) 2023 and calculated to be (b)(4).A supplier corrective action request (scar) was sent to the sponge supplier, (b)(4).(b)(4) requested more information on the issue, but no further information was provided by the customer.(b)(4) reviewed production records and retained samples and found no issues.Root cause: because the device was not returned, no further information was provided by the customer, and no issues were found within production records, no root cause was able to be established.Corrective and preventive actions: because no root cause was able to be established, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CYLINDRICAL SPONGE 1-1/2 X 1/2, DOUBLE-STRUNG 5/PK 100/CS
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
GD MEDICAL
1286 humbracht circle
(frmly u-ten / umed)
bartlett IL 60103
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19950640
Report Number1060680-2023-00013
Device Sequence Number8856634
Product Code GDY
UDI-Device Identifier50749756028337
UDI-Public50749756028337
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30-045
Device Lot Number58671077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown